Ohio, 2013Flash Flooding and Flooding in Ohio, July 8, 2013
July 8, 2013 · NWS ILN · 8 events in 4 counties and zones
A persistent complex of showers and thunderstorms moved slowly over southwestern Ohio during the morning hours. Some redevelopment of storms behind this complex produced heavy rainfall over the same locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent complex of showers and thunderstorms moved slowly over southwestern Ohio during the morning hours. Some redevelopment of storms behind this complex produced heavy rainfall over the same locations. As a result, flooding and flash flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 8, 3:18 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 3:18 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
418 AM EDT MON JUL 8 2013
.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT IN A CONTINUED
CHANCE OF THUNDERSTORMS THROUGH MID WEEK. A COLD FRONT WILL PUSH
THROUGH THE AREA ON THURSDAY...BRINGING DRIER CONDITIONS FOR THE
END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORT WAVE ENERGY ROTATING DOWN THE BACK THE SIDE OF THE UPPER
LEVEL LOW IS HELPING TO MAINTAIN A SCATTERED TO BROKEN AREA OF
THUNDERSTORMS FROM NORTHEAST INDIANA OVER INTO CENTRAL OHIO.
THERE IS AN AXIS OF HIGHER MUCAPES OF AROUND 1000 J/KG CURRENTLY
RUNNING FROM NORTHEAST INDIANA DOWN INTO SOUTH CENTRAL OHIO SO IT
IS CONCEIVABLE THAT SOME OF THIS ACTIVITY MAY CONTINUE TO PUSH
SLOWLY SOUTHEAST ACROSS MUCH OF OUR AREA THROUGH THE MORNING
HOURS. WE SHOULD THEN GET INTO MORE OF A LULL IN THE PCPN LATE THIS
MORNING INTO EARLY AFTERNOON AS WE TRANSITION INTO MORE OF A WEST
TO NORTHWEST UPPER LEVEL FLOW PATTERN. THIS WILL ALLOW FOR A FAST
MOVING SHORT WAVE CURRENTLY OVER THE UPPER MISSISSIPPI VALLEY TO
APPROACH FROM THE WEST THROUGH LATE AFTERNOON. INSTABILITY SHOULD BE
ABLE TO RECOVER THROUGH THIS AFTERNOON AS TEMPERATURES PUSH INTO
THE MID 80S. THIS WILL ALLOW FOR ANOTHER CHANCE OF THUNDERSTORMS
TO SPREAD IN FROM THE NORTHWEST THROUGH LATE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE PROGRESSIVE WEST TO NORTHWEST FLOW PATTERN ALOFT WILL THEN
CONTINUE TUESDAY INTO WEDNESDAY WITH SEVERAL WEAKER SHORT WAVES
MOVING EAST THROUGH THE REGION. HIGHS TUESDAY AND WEDNESDAY WILL
GENERALLY BE IN THE MID 80S WHICH WILL ALLOW FOR DECENT DESTABILIZATION
BOTH DAYS. TIMING IS SOMEWHAT DIFFICULT IN THE FASTER FLOW SO WILL
MAINTAIN PRIMARILY CHANCE POPS THROUGH THE MAJORITY OF THE PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE REGION WILL REMAIN IN A FAIRLY ACTIVE PATTERN AS THE BLOCKING
BERMUDA HIGH BECOMES LESS AMPLIFIED AND THE REGION IS UNDER A MORE
ZONAL FLOW PATTERN TO THE NORTH OF THIS HIGH AND ANOTHER STRONG H5
HIGH OVER THE SW CONUS. AN AMPLIFIED TROUGH DIGS INTO THE LWR GREAT
LAKES AND OHIO/TN VALLEY AREAS WITH THE ASSOCIATED SFC FRONT SLOW TO
PROGRESS THROUGH THE REGION THROUGH 18Z THU. SOME TIMING
DIFFERENCES BETWEEN THE GFS/ECMWF WITH THE ECMWF SOLUTION SLIGHTLY
LESS AMPLIFIED/MORE PROGRESSIVE THAN THE GFS SOLUTIONS. HAVE GONE
CLOSER TO THE ECMWF SOLUTION...WHICH HAS BEEN MORE CONSISTENT WITH
THE PATTERN. MOSTLY BELOW NORMAL TEMPERATURES...FIRST UNDER CLOUDS
WITH THE TROUGH DIGGING THROUGH LATE WED INTO THUR...AND THEN
NORTHERLY FLOW FOR FRI/SAT WILL BRING COOLER THAN NORMAL
TEMPERATURES.
AFTER A WET WED/THU...AREA DRIES OUT ON FRI/SAT WITH AN UPR LOW
SETTING UP AGAIN...THOUGH THIS TIME OVER THE GULF COAST STATES AND
SETTING UP ANOTHER PERIOD OF GULF MOISTURE...THOUGH THIS TIME
FURTHER EAST THAN FCST AREA FOR NEXT WEEKEND. GENERALLY DRY FORECAST
FOR SAT/SUN...WITH PRECIPITATION EXPECTED TO BE FURTHER EAST OVER
THE APPALACHIANS AT THIS TIME.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL GRADUALLY APPROACH KCMH/KLCK DURING
THE PRE-DAWN HOURS. SOME LIGHT SHOWERS MAY ALSO REACH KDAY DURING
THIS SAME TIME PERIOD. ACROSS KCVG/KLUK...MOSTLY CLEAR SKIES ARE
RESULTING IN THE DEVELOPMENT OF FOG/MIST. VSBYS ARE LIKELY TO
REDUCE TO MVFR AT KCVG AND IFR AT KLUK BEFORE SUNRISE. AFTER
SUNRISE...VFR CONDITIONS ARE EXPECTED ALONG WITH A BREAK IN SHOWER
AND THUNDERSTORM ACTIVITY THROUGH THE EARLY AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL REDEVELOP DURING THE LATE AFTERNOON
AND MAY LINGER INTO THE LATE EVENING.
OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY NIGHT INTO TUESDAY. GOOD
CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JDR
AVIATION...LATTO
Hazardous weather outlook, Jul 8, 3:26 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
426 AM EDT MON JUL 8 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
426 AM EDT MON JUL 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
ON WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 12:27 AM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 AM EDT MON JUL 8 2013
OHZ046-080630-
DELAWARE OH-
127 AM EDT MON JUL 8 2013
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE COUNTY FROM 145 AM
THROUGH 230 AM EDT...
AT 125 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH
OF DELAWARE STATE PARK...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY...DELAWARE AND
SUNBURY.
ALSO...RADNOR...DELAWARE STATE PARK...WARRENSBURG...LEONARDSBURG...
BELLEPOINT...KILBOURNE...STRATFORD...OLIVE GREEN...ALUM CREEK STATE
PARK AND LEWIS CENTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4035 8275 4020 8276 4018 8313
4042 8325 4045 8325
ASLEvent by event
3 heavy rain, 3 flash flood, 2 flood. Local standard time, as filed.
Flood, Champaign
- When
- July 8, 5:00 AM EST to 6:00 AM EST
- Where
- Champaign County, 0.87 mi NW of St Paris to 0.66 mi NW of St Paris
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.130, -83.960
High water was reported on Route 36 due to heavy rainfall.
Heavy Rain, Clark
- When
- July 8, 5:30 AM EST to 6:30 AM EST
- Where
- Clark County, 0.5 mi N of Enon
- Reported by
- Broadcast Media
- Coordinates
- 39.877, -83.930
High water was ponding on Broadway Road in Enon due to heavy rainfall.
Flash Flood, Miami
- When
- July 8, 5:31 AM EST to 6:31 AM EST
- Where
- Miami County, 13.81 mi ESE of Rex to 13.82 mi ESE of Rex
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.872, -83.820
High water was reported on roadways in Ra-mar estates due to heavy rainfall.
Flood, Miami
- When
- July 8, 6:00 AM EST to 7:00 AM EST
- Where
- Miami County, 1.11 mi SE of Fletcher to 0.87 mi SE of Fletcher
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.141, -84.103
Yards were flooded by at least a foot of water due to heavy rainfall.
Flash Flood, Miami
- When
- July 8, 6:00 AM EST to 7:00 AM EST
- Where
- Miami County, 0.58 mi S of Fletcher to 0.06 mi NE of Conover
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.142, -84.121
Multiple roads were closed due to high water caused by heavy rainfall including Highway 589 and Route 36.
Flash Flood, Miami
- When
- July 8, 6:00 AM EST to 7:00 AM EST
- Where
- Miami County, 0.53 mi E of Tipp City to 1.79 mi ESE of Tipp City
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.969, -84.160
Maintained roads were closed by high water due to heavy rainfall.
Heavy Rain, Clark
- When
- July 8, 6:46 AM EST to 7:46 AM EST
- Where
- Clark County, 0.16 mi SSW of Hustead
- Reported by
- Broadcast Media
- Coordinates
- 39.828, -83.871
High water ponded in the parking lot of Youngs Dairy due to heavy rainfall.
Heavy Rain, Delaware
- When
- July 8, 7:00 AM EST to 8:00 AM EST
- Where
- Delaware County, 0.8 mi ESE of Berkshire
- Reported by
- Broadcast Media
- Coordinates
- 40.266, -82.906
Lingering high water due to heavy rainfall was reported at the entrance to the Bent Tree Golf Club.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 8, 20132 deaths · 1 event
- Flash Flooding and Hail in New Mexico, July 8, 20131 death · $70,000 · 0.88 in hail · 5 events
- Rip Current in Florida, July 8, 20131 death · 1 event
- Hail and Damaging Winds in South Dakota, July 8, 2013$910,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in Nebraska, July 8, 2013$1.0 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in North Dakota, July 8, 2013$375,000 · 2 in hail · 29 events
- Tornado and Flooding in Ohio, July 8 to 9, 2013$1.1 million · EF0 · 5 events
- Flash Flooding in South Carolina, July 8 to 9, 2013$535,000 · 5 events
- Flash Flood and Hail in Montana, July 8, 2013$30,000 · 3 in hail · 40 events
- Hail and Damaging Winds in Montana, July 8, 20132.75 in hail · 46 events
- Wildfire in Arizona, July 8 to 12, 2013$75,000 · 1 event
- Damaging Winds in Nebraska, July 8, 2013$50,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464754, 464767, 472819, 464757, 464765, 465436, 464769, 464770.